[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.48.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 8, 1965

Emotional Reactions to Long-Term Anticoagulation

JAMA. 1965;191(10):865. doi:10.1001/jama.1965.03080100083028

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  Your editorial (JAMA190:930 [Dec 7] 1964) referring to the recent study by Kravitz and Thomas in the Archives of Internal Medicine (114:663-668 [Nov] 1964) is a timely one and points up a problem connected with anticoagulant therapy that has probably not received the attention it deserves.In the course of caring for more than 100 patients receiving long-term anticoagulant therapy, I have been impressed with the relative lack of anxiety-producing tendencies of this form of treatment. All patients are carefully instructed regarding the possibility of hemorrhage while taking these drugs, and in general they have reacted to this possibility without anxiety or fear. The small percentage in whom hemorrhagic complications do develop tolerate this problem quite well emotionally, providing they have been prepared in advance on how to deal with the situation.Many patients develop the impression that it is only this medication that

First Page Preview View Large
First page PDF preview
First page PDF preview
×